Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 18, 2006, 3:50 AM CDT for 8 counties in Kansas. It took effect at Apr 18, 2006, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 3:50 AM CDT (08:50 UTC)
- In effect from
- Apr 18, 2006, 10:00 AM CDT
- Expired
- Apr 18, 2006, 3:04 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4139 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 180850 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT TUE APR 18 2006 ...STRONG NORTHWEST WINDS WILL AFFECT PART OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .A COLD FRONT WILL MOVE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY WITH STRONG NORTHWESTERLY WINDS EXPECTED IN ITS WAKE. KSZ032-033-047-048-050-067-082-091-181700- /O.NEW.KICT.WI.Y.0024.060418T1500Z-060419T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 350 AM CDT TUE APR 18 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MIDDAY. VARIABLE WINDS OF 10 TO 15 MPH WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH POSSIBLE BY MIDDAY. THESE STRONG NORTHWESTERLY WINDS WILL PERSIST THIS AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARUSO
2 follow-up statements
000 WWUS73 KICT 181801 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 101 PM CDT TUE APR 18 2006 ...STRONG NORTHWEST WINDS WILL AFFECT PART OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .A COLD FRONT WILL MOVE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY WITH STRONG NORTHWESTERLY WINDS EXPECTED IN ITS WAKE. KSZ032-033-047-048-050-067-082-091-190000- /O.CON.KICT.WI.Y.0024.000000T0000Z-060419T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 101 PM CDT TUE APR 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE POSSIBLE BY EARLY THIS AFTERNOON IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH EARLIER IN THE DAY. THESE STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH EARLY THIS EVENING BEFORE DECREASING TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDB
000 WWUS73 KICT 182004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 304 PM CDT TUE APR 18 2006 ...WINDS HAVE DECREASED ACROSS THE REGION... KSZ032-033-047-048-050-067-082-091-182115- /O.CAN.KICT.WI.Y.0024.000000T0000Z-060419T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 304 PM CDT TUE APR 18 2006 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS WILL CONTINUE TO DECREASE AND WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE EVENING HOURS. THEREFORE...THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:43 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 18, 3:43 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT TUE APR 18 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE SLIGHT CHANCES FOR THUNDERSTORMS TODAY AND THURSDAY NIGHT IN SOUTHEAST KS...STRONG POST-FRONTAL WINDS TODAY IN CENTRAL/SOUTH CENTRAL KS...AND FIRE DANGER TODAY AND WEDNESDAY. TODAY-TONIGHT: STRONG UPPER TROF WILL LIFT OUT OF THE NORTHERN/CENTRAL ROCKIES FORMING A CLOSED UPPER LOW OVER THE NORTHERN PLAINS BY THIS EVENING. NAM AND GFS SIMILAR IN SHOWING COLD FRONT SLICING THROUGH CENTRAL/SOUTH CENTRAL KS BY MIDDAY...THEN SOUTHEAST KS DURING THE AFTERNOON HOURS. STRONGEST MID LEVEL COLD AIR ADVECTION APPEARS TO LAG BEHIND THE COLD FRONT...AND DESPITE UP TO 2,000 J/KG OF SBCAPE FOR A WHILE THIS AFTERNOON...PROGGED CIN IS AROUND 100 J/KG OR HIGHER. THEREFORE THE STRONG CAP COULD BE VERY DIFFICULT TO OVERCOME IN SOUTHEAST KS WITH PROGGED MOISTURE CONVERGENCE WEAK ALONG THE FRONT. SO BARELY HANGING ONTO SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN OUR EXTREME SOUTHEAST KS COUNTIES. OF SECOND CONCERN IS STRONG WINDS BEHIND FRONT. NAM/GFS SHOW STEEP SURFACE-800 MB LAPSE RATES AND INCREASING PRESSURE GRADIENT BEHIND COLD FRONT TODAY AND WILL ISSUE WIND ADVISORY FOR ALONG AND WEST OF A LINCOLN TO ANTHONY LINE. FIRE DANGER SHOULD RANGE FROM HIGH IN SOUTHEAST KS WHERE HIGHS WILL SOAR TO AROUND 90 DEGREES...TO EXTREME IN SOUTH CENTRAL KS WHERE STRONGER WESTERLY WINDS WILL EXIST BEHIND THE FRONT. NORTHWEST WINDS WILL STAY RATHER BREEZY FOR MUCH OF THE NIGHT AND WILL ADVECT DRIER AIR INTO THE FORECAST AREA. FORECAST CONFIDENCE HIGH. WEDNESDAY-WEDNESDAY NIGHT: WITH UPPER LOW STILL ROTATING OVER THE NORTHERN PLAINS...THERE WILL BE ENOUGH OF A PRESSURE GRADIENT ACROSS OUR AREA...ESPECIALLY CENTRAL KS...TO SUPPORT WESTERLY WINDS IN THE BREEZY-WINDY CATEGORY. WITH DRIER AIR IN PLACE...STILL PROBABLY LOOKING AT VERY HIGH FIRE DANGER FOR MUCH OF CENTRAL/SOUTH CENTRAL KS FOR THE DAYTIME/EARLY EVENING HOURS. CONFIDENCE HIGH DURING THIS PERIOD. THURSDAY-SATURDAY: MEDIUM RANGE MODELS PROG THE AFOREMENTIONED UPPER LOW TO MOVE FROM THE NORTHERN PLAINS TO THE UPPER GREAT LAKES. SHORTWAVE TROF OFF THE CALIFORNIA COAST EARLY THIS MORNING IS PROGGED TO TRACK ACROSS THE SOUTHERN PLAINS THURSDAY NIGHT INTO FRIDAY. FEEL BETTER CHANCES FOR ANY CONVECTION ALONG OLD TRAILING FRONTAL BOUNDARY WILL BE TO THE SOUTH OF OUR FORECAST AREA...HOWEVER THE 00Z ECMWF TRACKED THE SHORTWAVE A BIT FURTHER NORTH COMPARED TO THE GFS. SO WILL HANG ONTO A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHEAST KS THURSDAY NIGHT. OTHERWISE...A DRY FORECAST IN STORE WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. CONFIDENCE HIGH DURING THIS PERIOD. SUNDAY-TUESDAY: GFS AND ECMWF FAIRLY SIMILAR IN DEPICTING NEXT UPPER LOW OVER THE WESTERN CONUS ON SATURDAY EJECTING EASTWARD TOWARD KS/OK DURING THE MONDAY TO TUESDAY TIMEFRAME WHILE OPENING UP AND WEAKENING SOME. THESE MODELS...IF CORRECT...SHOW A WARM SECTOR DEVELOPING OVER OUR FORECAST AREA DURING THIS TIME PERIOD AND MAY WARRANT AN INSERT OF A CHANCE OF THUNDERSTORMS BY LATER SHIFTS. THE UKMET SEEMS ON ITS OWN SHOWING THE UPPER LOW REMAINING OFF THE CALIFORNIA COAST THROUGH SUNDAY AS ENERGY DIVES OUT OF CANADA INTO THE UPPER MISSISSIPPI VALLEY. THIS MODEL...AS A RESULT...SENDS A MODIFIED CANADIAN AIRMASS SOUTHWARD INTO KANSAS BY SUNDAY EVENING. WITH CONFIDENCE SOMEWHAT LOW THIS MORNING...WILL NOT INSERT POPS YET BUT WILL MODIFY TEMPERATURES AND DEWPOINTS UP SOME. FORECAST CONFIDENCE LOW-MEDIUM DURING THIS TIME PERIOD. CARUSO && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 45 71 43 / 10 0 0 5 HUTCHINSON 77 43 69 41 / 10 0 5 5 NEWTON 80 45 70 41 / 10 0 5 5 ELDORADO 84 46 70 41 / 10 5 0 5 WINFIELD-KWLD 85 46 72 42 / 10 5 0 5 RUSSELL 71 39 69 39 / 5 0 5 5 GREAT BEND 73 39 70 40 / 0 0 5 5 SALINA 76 43 69 40 / 10 0 5 5 MCPHERSON 77 43 69 41 / 10 0 5 5 COFFEYVILLE 92 50 72 42 / 20 10 0 5 CHANUTE 90 48 70 41 / 20 10 0 5 IOLA 90 47 68 41 / 20 10 5 5 PARSONS-KPPF 91 48 72 42 / 20 10 0 5 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TUESDAY TO 7 PM TUESDAY FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, Apr 17, 10:58 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1058 PM CDT MON APR 17 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1058 PM CDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ACROSS SOUTHEAST KANSAS...GENERALLY ALONG AND EAST OF A EUREKA TO SEDAN LINE. IF STORMS ARE ABLE TO DEVELOP...THEY MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HOWEVER CONFIDENCE IS LOW DUE TO THE PRESENCE OF A LAYER OF WARM AIR ALOFT THAT MAY ACT AS A CAP SUPPRESSING THUNDERSTORM DEVELOPMENT ALTOGETHER. IN ADDITION...THE RANGELAND FIRE DANGER WILL BE VERY HIGH IN CENTRAL AND SOUTH CENTRAL KANSAS AND HIGH ACROSS SOUTHEAST KANSAS ON TUESDAY. THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS THURSDAY NIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS ANTICIPATED FOR FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.